Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 183, NWS Columbia, SC

August 22, 2007Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Aug 22, 2007, 4:01 PM EDT for Burke County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 4:01 PM EDT (20:01 UTC)
Expired
Aug 22, 2007, 4:30 PM EDT
In force
29 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 4:19 PM EDTTSTM WND DMGSardis, GAHIGHWAY DEPT. REPORTED SEVERAL TREES DOWN IN THE GERARD TO SARDIS AREA ON SECONDARY ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1216 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 222002
SVRCAE
GAC033-222030-
/O.NEW.KCAE.SV.W.0183.070822T2001Z-070822T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
401 PM EDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BURKE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SARDIS...OR ABOUT 15 MILES NORTH OF SYLVANIA...AND SHOWING LITTLE 
  MOVEMENT. 

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.

LAT...LON 3294 8185 3305 8180 3306 8157 3299 8160
      3299 8163 3293 8170 3293 8172 3292 8183
TIME...MOT...LOC 2001Z 045DEG 21KT 3295 8169

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:51 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 22, 2:51 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
251 PM EDT WED AUG 22 2007

.SYNOPSIS...
STRONG UPPER LEVEL HIGH PRESSURE HAS BEGUN TO RETROGRADE TO THE
WEST. THIS WILL WEAK WEATHER DISTURBANCES TO MOVE SOUTHEAST FROM
ACROSS SOUTH CAROLINA AND EASTERN GEORGIA THIS EVENING AND
TOMORROW. THIS WILL INCREASE CHANCES OF THUNDERSTORMS AND BRING
SOMEWHAT COOLER WEATHER TO THE AREA. HEAT ADVISORY WILL BE ALLOWED
TO EXPIRE.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEAK SURFACE TROUGH STRETCHED ACROSS PORTIONS OF THE CENTRAL AND
SOUTHERN FORECAST AREA. WATER VAPOR IMAGERY INDICATING AN UPPER
DISTURBANCE ACROSS CENTRAL NC...MOVING SE. MODELS SUGGESTING
ANOTHER UPPER IMPULSE TO AFFECT THE VICINITY TONIGHT AND THURSDAY.
MEANWHILE...BACK DOOR FRONT ACROSS NE NC TO SHIFT SW...AND MAY
MOVE FAR ENOUGH TO THE SW TO AFFECT NE/E PORTIONS OF OUR FA
THURSDAY. HOT TEMPERATURES THIS AFTERNOON WILL PROVIDE FUEL FOR
SCATTERED THUNDERSTORMS AS A COMBINATION OF SURFACE BOUNDARIES AND
UPPER IMPULSES INTERACT WITH THE WARM AIR. THE LATEST LAPS AND FORECAST
SOUNDINGS INDICATE REALTIVELY HIGH LFCS AND CONVECTIVE
TEMPERATURES...WHICH MAY REDUCE COVERAGE THIS EVENING...BUT WHAT DOES
DEVELOP WILL HAVE THE POTENTIAL TO BE STRONG WITH MODERATE TO
STRONG INSTABILITIES. WILL RAISE POPS THIS AFTERNOON TO 30
THROUGHOUT THE FA. WILL UPDATE HWO TO ADDRESS ISOLATED SEVERE
THUNDERSTORM POSSIBLE. THE PRESENCE OF THE BACK DOOR COLD FRONT
AND ADDITIONAL MID LEVEL WEATHER DISTURBANCES MOVING OVER HEAD
FROM THE NORTHWEST WILL PROLONG THE CHANCE OF PRECIPITATION OVERNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
FAVORED NAM MODEL SOLUTION OVER GFS...WITH CONVECTIVE FEED BACK
BEING THE MAIN PROBLEM. POPS WERE RAISED TO 30 ACROSS THE ENTIRE
AREA AS THE PRESENCE OF MULTIPLE OUTFLOW BOUNDARIES AND CONTINUES
PRESENCE OF VERY WARM ATMOSPHERE WILL CONTINUE TO GIVE THE AREA
CHANCES OF THUNDERSTORMS. THE CHANCE OF THUNDER DECREASES
OVERNIGHT THURSDAY AS A SHORT WAVE RIDGE ROTATING AROUND THE HIGH
TO OUR WEST MOVES DOWN OVER THE AREA. CURRENT FORECAS OF A SLIGHT
CHANCE OF PRECIPITATION WAS RETAINED.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODEL GUIDANCE CONTINUES TO ADVERTISE THE RETROGRADATION OF UPPER
RIDGE TO THE WEST. THIS WILL ALLOW THE DEVELOPMENT OF A LONG WAVE
TROUGH OVER THE EASTERN UNITED STATES. THIS WEATHER PATTERN SHIFT
WILL ALLOW COOLER AIR TO MOVE SOUTHEAST ACROSS THE FORECAST AREA.
HIGHS WILL ONLY BE IN THE LOWER 90S VS THE 100S WE HAVE SEEN OVER
THE PAST WEEK. THE UPPER TROUGH WILL ALLOW FOR WEAK WEATHER
DISTURBANCES TO CROSS THE AREA FROM THE NORTHWEST. AS A RESULT
THERE WILL CONTINUE TO BE CHANCES OF THUNDERTORMS THROUGHOUT THE
PERIOD.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LATEST RADAR INDICATING SOMWE SHOWERS AND THUNDERSTORMS
DEVELOPING. AT THIS TIME...WILL HANDLE PRECIPITATION POTENTIAL
WITH VCSH...AND AMEND IF/WHEN HIGHER CONFIDENCE OF TS AFFECTING
TAF SITES WARRANTS. WILL NOT MENTION RESTRICTIONS TO VSBY LATE
TONIGHT/THURSDAY MORNING AT THIS TIME DUE TO UNCERTAINTIES WITH
REGARD TO WIND AND CLOUD COVER.

AVIATION OUTLOOK...PERIODS OF MVFR TO IFR FOG POSSIBLE DURING THE
LATE NIGHT/EARLY MORNING HOURS. THERE WILL BE A SLIGHT CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS. OTHERWISE...NO
SIGNIFICANT IMPACTS EXPECTED THURSDAY THROUGH MONDAY.

&&

.CLIMATE...
YESTERDAY MARKED THE 13TH TIME THE HIGH TEMPERATURE WAS 100 OR
HIGHER IN COLUMBIA THIS MONTH. THIS BROKE THE AUGUST RECORD OF 12
SET IN 1900. THE ALL TIME MONTHLY RECORD IS 17 DAYS SET IN JULY
1993.

YESTERDAY WAS THE 14TH TIME THE TEMPERATURE WAS 100 OR HIGHER IN
AUGUSTA DURING AUGUST. THIS IS A RECORD FOR THE MONTH. THE ALL
TIME MONTHLY RECORD IS 17 DAYS SET IN JULY 1993.

TODAY/S HIGH TEMPERATURES ARE EXPECTED TO REMAIN BELOW THE RECORD
FOR THE DAY. THE RECORD HIGH FOR COLUMBIA FOR AUGUST 22ND IS 106 SET
IN 1983. THE RECORD HIGH FOR AUGUSTA FOR THE DATE IS 107 ALSO SET
IN 1983.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ015-016-018-
     020>022-025>031-035>038-041.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040-063>065-
     077.

&&

SYNOPSIS...12
NEAR TERM...12
SHORT TERM...12
LONG TERM...12
AVIATION...07
Hazardous weather outlook, Aug 22, 1:59 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
159 PM EDT WED AUG 22 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-231800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
159 PM EDT WED AUG 22 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES 105 TO 109 DEGREES THIS AFTERNOON.

EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS. AN ISOLATED
THUNDERSTORM MAY BECOME SEVERE LATER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:49 AM EDTHeat AdvisoryCAEBurke, Columbia, Lincoln, McDuffie, Richmond16 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.